I was on paxil for about three years when I felt it wasn't working anymore so I weaned off and tried to see if I could be without any medication and bam it came back worse than ever. For some odd reason I'm extremely nervous to start the prozac, as I never had any bad side effects with paxil. I have terrible anxiety and I just can't seem to push myself to start the prozac. I need some positive vibes!
I'm really nervous to start prozac 10mg. Any good advice before beginning this antidepressant?
- 26 Aug 2014 by Alliecattt
- 25 April 2019
- paxil, prozac, anxiety, panic disorder, generalized anxiety disorder, anxiety and stress, oppositional defiant disorder, nervous, antidepressant, medication
Not sure if you went off Paxil with the Dr's suggestion or guidance. For me personally, Prozac did not yield any side-effects, however, it did basically neutralize my personality, little desire to do anything. This is what some folks need, and it may behave differently for you as these meds do vary from person to person.
Discard the fear and give it a try, and give it a minimum of 7-10 days, as you won't really have any idea until then as to how it is working for you.
There is no cure, so if you stop your meds you go right back to where you were.
So many people make that mistake.
Prozac will probably give you some side effects at first. If you can stick with it, you will probably have help from it. If the side effects become too much you don't have to take it. But you won't know until you take that first one.
The very reason you are scared to take it is the reason you should take it! I take Prozac, along with a caboodle of other Meds and if I take all these, you can surely take one pill. How's that for a push?! Lol take your Meds, trust your doctor. I hope ths helps, good luck!
I might be completely off the mark, but did you maybe have bad side effects in the past with some other drug to make you so nervous? You shouldn't suffer like you are and it needs fixing for your long term health. All of these type meds have the potential for some small side effects. Major ones mean the drug is wrong and your MD will change it. It is best to set aside time when starting new med... like vacation or day off. Is there a reason you can't go back on the paxil?
I was on Prozac for years and never had any side effects from the medication. I was tried on Paxil which I DID have very bad side effects from and had to discontinue after 2 days. I understand your concern because I felt the very same way after having had a bad start with Paxil and then Zoloft. Prozac worked for me and I was happy with it--no side effects. By the way, 10 mg. is a very very low dose to start. Average dose for Prozac is 20 mg twice a day. It usually is taken in the morning and with breakfast. It gets your day off to a good start. You will feel better, I promise you. P.S. Never go off a med without consulting a doctor first.
I take 40mg of Prozac twice a day w/o any side effects. I had taken it a long time ago so I wasn't nervous about starting it. I do know what you are feeling though. I was that way when I started Adderall. I started at a lower dose than what the dr said. Like someone else said , 10mg is a tiny dose. I hope you get up the courage to try it. It really helps me.
I am coming on here bc I too am so nervous about starting prozac 20mg and what time of day to take it. Never been on it. I was on Zoloft for years and just started back on it 3wks ago and found out that it's not working anymore. Makes my panic and anxiety worse. And what I don't understand is that I was fine. Until one day I had a bad panic attack which I haven't had in over 12yrs. Wound back up on zoloft and .5 xanax as needed. Never have taken xanax before either. In 3wks I have taken 6 xanax when I needed them. Now, my doc switched me to prozac but my anxiety and fear has stopped me from taking the 1st pill. I have a 5yr old daughter and my relationship is now on edge bc my man doesn't deal with ptsd, panic/anxiety attacks so he don't understand that I need him. The zoloft made my panic and anxiety so extreme! That even this morning when I took the xanax it didn't seem to help for long.
I am so scared bc I have always worked, and now I can't even leave my house. We are getting so far behind in bills bc I feel so incapacitated. I don't know what to do. I am so scared the prozac is going to hurt me and I am eventually going to wind up in the psych ward. And I will loose everything including my daughter! Please anyone help me!!
Hi, Misti! I understand your fears, but you have to realize that much of what you're feeling is your anxiety talking. Medications are designed to control your symptoms and they do not screw your head up or cause mental breakdowns. It's true that you may experience some side effects initially that resolve within just a few days to a week or two. This occurs in 10% or less of patients.
You need to acquaint yourself with all the facts of the medication you're taking by reading factual information and not what people post on forums which tends to be the "horror" stories. The tens of thousands of patients who aren't having problems and are getting relief from their disorders are too busy enjoying their lives.
"Some side effects of fluoxetine may occur that usually do not need medical attention. These side effects go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects."
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve.
Fluoxetine (Prozac) | NAMI: National Alliance on Mental Illness"
Your doctor prescribed Prozac for you because it's one of the top medications for anxiety disorders and has fewer side effects than some others. It's been used for over 30 years with great success so try to be patient and positive, working with the medication instead of letting your anxiety fight it.
Best regards and I hope you are feeling better very quickly.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.